Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 1, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Feb 24, 2007, 10:34 AM CST for Crawford County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2007, 10:34 AM CST (16:34 UTC)
- Expired
- Feb 24, 2007, 11:07 AM CST
- In force
- 33 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Crawford County, AR
The radar
The Western Arkansas radar (KSRX), 33 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 8:47 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 552 m²/s²
- 0-3 km storm-relative helicity
- 411 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 241634 SVRTSA ARC033-241730- /O.NEW.KTSA.SV.W.0001.070224T1634Z-070224T1730Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1034 AM CST SAT FEB 24 2007 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CRAWFORD COUNTY IN NORTHWEST ARKANSAS * UNTIL 1130 AM CST * AT 1030 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED 11 MILES SOUTH OF ALMA...MOVING NORTHEAST AT 70 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ALMA...DYER... MOUNTAINBURG AND CHESTER. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. LAT...LON 3538 9432 3544 9410 3576 9389 3575 9417 $$
2 follow-up statements
000 WWUS54 KTSA 241652 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1052 AM CST SAT FEB 24 2007 ARC033-241730- /O.CON.KTSA.SV.W.0001.000000T0000Z-070224T1730Z/ CRAWFORD AR- 1052 AM CST SAT FEB 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CST FOR EASTERN CRAWFORD COUNTY... AT 1051 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR LOCKE... MOVING NORTHEAST AT 70 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MOUNT GAYLER AND BIDVILLE. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3554 9416 3549 9406 3576 9389 3575 9413 $$
000 WWUS54 KTSA 241707 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1106 AM CST SAT FEB 24 2007 ARC033-241716- /O.CAN.KTSA.SV.W.0001.000000T0000Z-070224T1730Z/ CRAWFORD AR- 1106 AM CST SAT FEB 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY IS CANCELLED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 PM CST. LAT...LON 3554 9416 3549 9406 3576 9389 3575 9413 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 3:20 AM CST, 7 hours 14 minutes earlier.
Area forecast discussion, Feb 24, 3:20 AM CST, 7 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
320 AM CST SAT FEB 24 2007
.DISCUSSION...
DESPITE A VERY DYNAMIC UPPER SYSTEM AND DECENT LOW-LEVEL MOISTURE
(OVER PARTS OF FORECAST AREA)...PARAMETERS JUST HAVENT LINED UP
OVERNIGHT TO PRODUCE SIGNIFICANT SEVERE WEATHER. SLUG OF DRY
LOW-LEVEL AIR OVER NE OK/WRN AR HAS BEEN VERY DIFFICULT TO
DISLODGE...AND ONGOING CNTRL OK CONVECTION HAS EFFECTIVELY PUSHED
EAST OF THE MAIN AXIS OF INSTABILITY. COMBINE THIS SITUATION WITH
THE EXTREME BULK SHEAR PUSHING INTO THE REGION...AND DEEP SUSTAINED
UPDRAFTS HAVE BEEN DIFFICULT TO MAINTAIN. ONGOING STORMS REMAIN
STRONG THOUGH...SO AN ISOLATED SEVERE WIND EVENT WILL BE POSSIBLE
OVER THE NEXT SEVERAL HOURS. STORMS ARE MOVING A BIT QUICKER THAN
SUGGESTED BY LATEST SHORT RANGE MODELS...SO WILL TAKE A LOOK AT
RADAR BEFORE DECIDING ON NEAR TERM POPS.
BEST CHANCES OF SEVERE WEATHER MAY VERY WELL HOLD OFF UNTIL EARLY
AFTERNOON AS UPPER LOW AND ASSOCIATED COLD CORE (500MB TEMPS AROUND
-27C) PUSH INTO FAR NE OK/NW AR. WILL MAINTAIN HIGHEST POPS IN THESE
AREAS THROUGH THE AFTERNOON.
FIRE WEATHER CONDITIONS WILL QUICKLY DETERIORATE THIS AFTERNOON AS
MUCH DRIER LOW-LEVEL AIR OVERSPREADS THE REGION AND VERY STRONG SWLY
WINDS DEVELOP. DESPITE SOME WIDESPREAD MORNING RAINFALL...GUSTY SWLY
WINDS ON THE ORDER OF 20 TO 30 MPH (WITH GUSTS OF 40 TO 45 MPH) WILL
QUICKLY DRY ANY DORMANT FINE FUELS. WHILE RED FLAG WARNING
CONDITIONS WONT TECHNICALLY BE MET...BELIEVE STRENGTH OF SURFACE
WINDS WARRANT THE ISSUANCE OF A WARNING. THUS...WILL UPGRADE FIRE
WEATHER WATCH TO A RED FLAG WARNING FROM NOON THROUGH THE EARLY
EVENING. WILL ALSO CONTINUE THE WIND ADVISORY THROUGH THE EARLY
EVENING AS WELL.
WRAPAROUND CLOUDS WILL AFFECT MUCH OF NE OK/NW AR THIS EVENING
THROUGH EARLY SUNDAY. MAY SEE SOME LINGERING SHOWERS NEAR THE KS AND
MO BORDERS OVERNIGHT...AND THERE REMAINS THE SMALL POSSIBILITY THAT
PRECIPITATION MAY MIX WITH A LITTLE LIGHT SNOW.
SEASONABLY COOL DAY IN STORE ON SUNDAY...WITH CHILLIEST READINGS
OVER FAR NE OK/NW AR WHERE CLOUDS WILL LIKELY LINGER.
WEAK SURFACE LOW SHOULD MOVE EAST ALONG THE RED RIVER ON MONDAY.
LOW-LEVEL MOISTURE WILL REMAIN NEGLIGIBLE...SO NO PRECIPITATION IS
EXPECTED.
FEW...IF ANY...CHANGES MADE TO FORECAST BEYOND MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 68 37 48 32 / 60 20 10 10
FSM 67 38 55 33 / 80 10 10 10
MLC 70 36 55 34 / 50 10 10 10
BVO 64 34 48 27 / 60 20 10 10
FYV 66 35 44 27 / 90 10 10 10
BYV 62 35 43 30 / 90 10 10 10
MKO 64 36 50 31 / 60 10 10 10
MIO 67 34 42 27 / 80 20 10 10
F10 65 35 52 34 / 50 10 10 10
HHW 73 38 60 38 / 60 10 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON SATURDAY TO 8 PM SATURDAY FOR OKZ049-
OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
WIND ADVISORY FROM NOON SATURDAY TO 8 PM SATURDAY FOR OKZ049-
OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...RED FLAG WARNING FROM NOON SATURDAY TO 8 PM SATURDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
WIND ADVISORY FROM NOON SATURDAY TO 8 PM SATURDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...05
LONG TERM....18Hazardous weather outlook, Feb 24, 9:57 AM CST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 957 AM CST SAT FEB 24 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 956 AM CST SAT FEB 24 2007 ...SEVERE STORMS POSSIBLE IN SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. SIGNIFICANT WINDS (NON THUNDERSTORM). RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...EASTERN OKLAHOMA AND WESTERN ARKANSAS. FIRE WEATHER DANGER. RISK...SIGNIFICANT...SPREADINDEX=67. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...THIS AFTERNOON. AREA AT GREATEST RISK...EASTERN OKLAHOMA AND WESTERN ARKANSAS. DISCUSSION... SHOWERS AND THUNDERSTORMS ARE CURRENTLY ONGOING IN ASSOCIATION WITH A POTENT UPPER LEVEL STORM SYSTEM APPROACHING THE REGION. LOW LEVEL MOISTURE AND INSTABILITY HAS INCREASED THIS MORNING... ESPECIALLY IN FAR SOUTHEAST OKLAHOMA. WITH VERY HIGH SHEAR AND STRONG UPPER LEVEL DYNAMICS MOVING ACROSS THE REGION... THERE IS A LIKELIHOOD FOR STRONGER STORMS TO ROTATE AND BECOME SEVERE. ALONG WITH THE POSSIBILITY OF LARGE HAIL AND STRONG STRAIGHT LINE WINDS... TORNADO DEVELOPMENT WILL ALSO BE POSSIBLE ACROSS SOUTHEAST OKLAHOMA AND PORTIONS OF NORTHWEST ARKANSAS. A DRYLINE WILL SWEEP RAPIDLY EAST ACROSS THE AREA EARLY THIS AFTERNOON ENDING THE SHOWERS AND THUNDERSTORMS FROM THE WEST. HOWEVER...COLD AIR ALOFT NEAR THE CENTER OF THE UPPER LEVEL STORM SYSTEM MAY RESULT IN THE DEVELOPMENT OF ANOTHER ROUND OF THUNDERSTORMS LATE THIS AFTERNOON...ESPECIALLY IN FAR NORTHEAST OKLAHOMA. IF STORMS DEVELOP...HAIL TO NEAR PENNY SIZE WILL BE POSSIBLE. ANY STORMS THAT DEVELOP THIS AFTERNOON WILL DISSIPATE THIS EVENING WITH THE LOSS OF HEATING. IN ADDITION... VERY STRONG WINDS WILL DEVELOP BEHIND THE DRYLINE. SOUTHWEST WINDS OF 20 TO 30 MILES AN HOUR WITH GUSTS TO OVER 40 MILES AN HOUR WILL BE COMMON BY THIS AFTERNOON. THIS WILL RESULT IN RAPID DRYING OF FINE DORMANT FUELS AND AN EXTREME FIRE DANGER THIS AFTERNOON. A RED FLAG WARNING HAS BEEN ISSUED FOR THIS AFTERNOON AND EVENING FOR ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. WINDS WILL SLOWLY DIMINISH THIS EVENING AND HUMIDITIES WILL RISE WHICH WILL LESSEN THE FIRE DANGER. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ONGOING STORMS SHOULD BE MONITORED FOR LOCALIZED STRONG WIND POTENTIAL. ANY STORMS THAT DEVELOP IN NORTHEAST OKLAHOMA LATE THIS AFTERNOON SHOULD BE MONITORED FOR HAIL POTENTIAL. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... THE NEXT STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY. STRONG SOUTHERLY WINDS AHEAD OF THE SYSTEM WEDNESDAY WILL AGAIN RESULT IN AN INCREASED FIRE DANGER. EMERGENCY MANAGEMENT PLANNING STATEMENT... WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Feb 24, 9:49 AM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
949 AM CST SAT FEB 24 2007
ARZ001-010-011-019-020-029-OKZ072-076-241630-
BENTON AR-CRAWFORD AR-FRANKLIN AR-LE FLORE OK-MADISON AR-SEBASTIAN
AR-SEQUOYAH OK-WASHINGTON AR-
949 AM CST SAT FEB 24 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 AM CST
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
WASHINGTON...CRAWFORD...BENTON AND MADISON
IN WEST CENTRAL ARKANSAS
SEBASTIAN AND FRANKLIN
IN EAST CENTRAL OKLAHOMA
SEQUOYAH
IN SOUTHEAST OKLAHOMA
LE FLORE
AT 949 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING ALONG THE OKLAHOMA AND ARKANSAS STATE LINE FROM NEAR
SILOAM SPRINGS TO JUST WEST OF FORT SMITH TO SOUTH CENTRAL LE FLORE
COUNTY. THE LINE WAS MOVING NORTHEAST AT 30 MILES AN HOUR...WITH
INDIVIDUAL CELLS MOVING NORTHEAST AT NEARLY 60 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 6:01 PM CST | Wind Advisory | TSA | Benton, Carroll, Madison, Washington | 34 hr |
| Feb 24, 4:03 AM CST | Red Flag Warning | TSA | Benton, Carroll, Madison, Washington | 16 hr |
| Feb 24, 10:27 AM CST | Tornado Warning | TSA | Franklin, Sebastian | 63 min |
| Feb 24, 10:55 AM CST | Severe Thunderstorm Warning | TSA | Madison | 34 min |
| Feb 24, 11:19 AM CST | Severe Thunderstorm Warning | TSA | Carroll | 27 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.